Ohio, 2006

Flash Flooding in Ohio, July 13, 2006

July 13, 2006 · NWS ILN · 4 events in 4 counties and zones

4 flash flood, as filed by the National Weather Service.

Where it happened

Every event with a place to put it; 4 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$12,000
Crop damage
None recorded
Events
4

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, OH wrote its last area forecast discussion before the first event at Jul 13, 5:20 AM EST, 3 hours 10 minutes earlier.

Area forecast discussion, Jul 13, 5:20 AM EST, 3 hours 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON OH
620 AM EDT THU JUL 13 2006

.AVIATION /12Z-12Z/...
SCATTERED SHOWERS AND A FEW THUNDERSTORMS CONTINUING TO LIFT
NORTHEAST THROUGH THE OHIO VALLEY THIS MORNING BUT THEY ARE
GENERALLY REMAINING TO THE SOUTH OF THE TAF SITES. BASED ON CURRENT
MOVEMENT...THINK THAT THIS TREND WILL CONTINUE THROUGH THE EARLY
PORTION OF THE TAFS WITH BEST PCPN SOUTH OF TAF SITES. STILL
THOUGH...WITH SOME SPOTTY SHOWER ACTIVITY POSSIBLE...WILL GO WITH A
VCSH THROUGH THE FIRST FEW HOURS AND ALLOW FOR SOME MVFR VSBY
RESTRICTIONS FOR BR.

BOUNDARY FORECAST TO SAG SLOWLY SOUTH THROUGH THIS AFTERNOON BUT 06Z
NAM-WRF AND GFS ALONG WITH THE LATEST RUC...INDICATING THAT IT MAY
STAY A LITTLE FARTHER NORTH THAN EARLIER THINKING. NAM-WRF ALSO
INDICATING A NARROW BAND OF BETTER INSTABILITIES JUST OUT AHEAD OF
BOUNDARY. THIS ALONG WITH SOME LOW LEVEL CONVERGENCE...MAY BE ENOUGH
TO KICK OFF A NARROW LINE OF THUNDERSTORMS THROUGH THIS AFTERNOON.
TOUGH TO PINPOINT EXACTLY WHERE THIS WILL BE THOUGH SO THINK BEST
WAY TO HANDLE SITUATION IS WITH A VCTS AT THE TAF SITES THROUGH THE
AFTERNOON HOURS. THINK WE MAY START TO SEE AT LEAST SOME PARTIAL
CLEARING FROM THE NORTH THIS EVENING. FORECAST SOUNDINGS INDICATING
GOOD DEAL OF LINGERING LOW LEVEL MOISTURE THOUGH AND THIS WILL
LIKELY LEAD TO SOME FOG/STRATUS DEVELOPMENT THROUGH THE OVERNIGHT
HOURS.
&&

.PREV DISCUSSIONS...

THE FOLLOWING WAS ORIGINALLY ISSUED AT 400 AM EDT THU JUL 13 2006

SHORT TERM /TODAY THROUGH SATURDAY NIGHT/...
CURRENT SURFACE MAP DEPICTS WEAK COLD FRONT ACROSS NORTHERN
OHIO...JUST NORTH OF CWA THIS MORNING. WEAK LOW PRESSURE ACROSS
THE CENTRAL INDIANA. RADAR IMAGERY SHOWS SHOWERS LOCATED ACROSS
SOUTHERN HALF OF CWA. AFOREMENTIONED FRONT WILL SLOWLY SAG SOUTH
TODAY. GFS IS A BIT SLOWER THAN NAM/WRF. WILL STICK CLOSE TO GFS
SOLUTION SINCE IT SEEMS TO BE HANDLING CURRENT SITUATION BETTER.
WITH THIS IN MIND...HAVE INCREASE POPS ACROSS THE SOUTH TODAY TO
LIKELY. TEMPS WILL BE TRICKY ONCE AGAIN...HAVE STUCK CLOSE TO MAV
NUMBERS WITH GFS BEING PREFERRED SOLUTION. FRONT WASHES OUT NEAR
THE OHIO RIVER EARLY FRIDAY. HIGH PRESSURE BUILDS IN BEHIND IT.
SOUTHERLY FLOW WILL KEEP HUMID CONDITIONS ACROSS THE REGION...AND
A CHANCE OF AFTERNOON SHOWERS AND THUNDERSTORMS. STUCK CLOSE TO
MAV NUMBERS FOR REMAINDER OF PERIOD. RLG

LONG TERM /SUNDAY THROUGH WEDNESDAY/...
ONLY ADJUSTMENT WAS TO HIGH TEMPS DURING THE PERIOD. WITH UPPER
RIDGE BUILDING IN...BUMPED UP A FEW DEGREES. PREVIOUS DISCUSSION
FOLLOWS.

&&

.ILN WATCHES/WARNINGS/ADVISORIES...
OH...NONE.
KY...NONE.
IN...NONE.
&&
Hazardous weather outlook, Jul 13, 4:06 AM EST, 4 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WILMINGTON OH
506 AM EDT THU JUL 13 2006

INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046-
051>056-060>065-070>074-077>082-088-140915-
WAYNE-FAYETTE IN-UNION IN-FRANKLIN IN-RIPLEY-DEARBORN-OHIO-
SWITZERLAND-CARROLL-GALLATIN-BOONE-KENTON-CAMPBELL-OWEN-GRANT-
PENDLETON-BRACKEN-ROBERTSON-MASON-LEWIS-HARDIN-MERCER-AUGLAIZE-
DARKE-SHELBY-LOGAN-UNION OH-DELAWARE-MIAMI-CHAMPAIGN-CLARK-
MADISON-FRANKLIN OH-LICKING-PREBLE-MONTGOMERY-GREENE-FAYETTE OH-
PICKAWAY-FAIRFIELD-BUTLER-WARREN-CLINTON-ROSS-HOCKING-HAMILTON-
CLERMONT-BROWN-HIGHLAND-ADAMS-PIKE-SCIOTO-
506 AM EDT THU JUL 13 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL
INDIANA...SOUTHEAST INDIANA...NORTHEAST KENTUCKY...NORTHERN
KENTUCKY...CENTRAL OHIO...MIAMI VALLEY OF OHIO...SOUTH CENTRAL
OHIO...SOUTHWEST OHIO AND WEST CENTRAL OHIO.

.DAY ONE...TODAY AND TONIGHT
LOW PRESSURE WILL MOVE ALONG A FRONTAL BOUNDARY THAT WILL SLOWLY
SAG SOUTH TODAY. THIS WILL BRING SHOWERS AND THUNDERSTORMS TO THE
REGION. WITH A WARM AND HUMID ATMOSPHERE IN PLACE...LOCALLY HEAVY
RAIN WILL BE POSSIBLE.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

The radar

The Cincinnati radar (KILN), 108 km away, was scanning. The volume nearest the first event began at 13:28 UTC.

Open the radar archive at this moment

Event by event

4 flash flood. Local standard time, as filed.

Flash Flood, Fairfield

When
July 13, 8:30 AM EST to 9:30 AM EST
Where
Fairfield County, Lancaster
Property damage
$6,000
Reported by
LAW ENFORCEMENT
Coordinates
39.752, -82.631 (the zone’s center; the record gives no point)

Several roads were flooded, and a few homes had basement flooding.

Flash Flood, Pickaway

When
July 13, 2:00 PM EST to 3:30 PM EST
Where
Pickaway County, 1 mi W of Circleville
Reported by
LAW ENFORCEMENT
Coordinates
39.642, -83.024 (the zone’s center; the record gives no point)

Island Road was flooded and closed.

Flash Flood, Clermont

When
July 13, 8:20 PM EST to 9:30 PM EST
Where
Clermont County, Bethel
Property damage
$6,000
Reported by
LAW ENFORCEMENT
Coordinates
39.047, -84.152 (the zone’s center; the record gives no point)

Several homes had basement flooding. The intersection of State Route 133 and Pitzer Road was flooded and closed.

Flash Flood, Brown

When
July 13, 8:30 PM EST to 9:30 PM EST
Where
Brown County, 2 mi SW of Feesburg
Reported by
LAW ENFORCEMENT
Coordinates
38.934, -83.867 (the zone’s center; the record gives no point)

The intersection of State Routes 505 and 756 was flooded and closed.

What these are

Flash Flood
Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Ohio in 2006Every state in 2006This day in weather historyWarnings in Ohio, July 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5524747, 5524748, 5524750, 5524749.